Alert archive / Georgia / Tornado Warnings in 2001
Tornado Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Mar 15, 2001, 9:18 AM EST for Bacon County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2001, 9:18 AM EST (14:18 UTC)
- Expired
- Mar 15, 2001, 9:45 AM EST
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Bacon County, GA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 7:00 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 2.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 477 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 570 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KJAX 151418 TORJAX GAC005-151445- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 918 AM EST THU MAR 15 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * TORNADO WARNING FOR... BACON COUNTY IN SOUTHEAST GEORGIA THIS INCLUDES ALMA... * UNTIL 945 AM EST * AT 913 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 3 MILES SOUTHEAST OF ALMA...MOVING EAST AT 10 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST THURSDAY AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EST THURSDAY AFTERNOON FOR NORTHERN FLORIDA AND SOUTHEAST GEORGIA. $$p ZIBURA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Mar 15, 9:00 AM EST, 18 minutes earlier.
Area forecast discussion, Mar 15, 9:00 AM EST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
900 AM EST THU MAR 15 2001
...CORRECTED HEADLINE SECTION...
WILL BE ISSUING A ZONE UPDATE TO INCLUDE WIND ADVISORY ALL ZONES. VWP
INDICATED WINDS AT 50 KNOTS AT 2 KFT. WONT TAKE MUCH FOR THESE WINDS
TO MIX DOWN. TORNADO WATCH CONTINUES UNTIL 1 PM EST FOR THE SUWANNEE
RIVER VALLEY IN NORTHEAST FLORIDA AS WELL AS SOUTHEAST GEORGIA. WILL
INCREASE POPS ONE CATEGORY FOR COUNTIES WITHIN WATCH AREA. WILL
UPDATE COASTAL WATERS FORECAST TO REMOVE SMALL CRAFT SHOULD EXERCISE
HEADLINE.
.JAX...
GA...TORNADO WATCH FOR SOUTHEAST GEORGIA UNTIL 1 PM EST.
RIVER FLOOD WARNING FOR ALTAMAHA RIVER@CHARLOTTE & BAXLEY.
WIND ADVISORY ALL ZONES UNTIL SUNSET.
SCA ALTAMAHA SOUND TO FERNANDINA BEACH TO 60 NM OFFSHORE.
FL...TORNADO WATCH FOR THE SUWANNEE RIVER VALLEY UNTIL 1 PM EST..
WIND ADVISORY ALL ZONES UNTIL SUNSET.
SCA FERNANDINA BEACH TO FLAGLER BEACH TO 60 NM OFFSHORE.
ZAPPE/HESSIn the hours before
Special weather statement, Mar 15, 5:36 AM EST, 3 hours 42 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 536 AM EST THU MAR 15 2001 ...SEVERE THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF THE AREA TODAY... A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES. STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR SOUTHEAST GEORGIA. SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORID A. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUIRED BY MID-MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
Special weather statement, Mar 15, 7:00 AM EST, 2 hours 18 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-151800- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 700 AM EST THU MAR 15 2001 ...TORNADO WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA UNTIL 1 PM... A STRONG LOW PRESSURE SYSTEM OVER THE WESTERN FLORIDA PANHANDLE WILL MOVE NORTHEAST TODAY. A SQUALL LINE AHEAD OF THIS LOW WILL MOVE EAST INTO THE AREA THIS MORNING. THIS SYSTEM WILL BE BE ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE. STORMS WILL AFFECT THE SUWANNEE VALLEY AND INTERIOR SOUTHEAST GEORGIA DURING THE EARLY AND MID-MORNING...THEN MOVE INTO EXTREME SOUTHEAST GEORGIA AND NORTHEAST FLORIDA BY LATE MORNING OR EARLY AFTERNOON. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 50 MPH...LARGE HAIL...AND POSSIBLE TORNADOES. STRONGEST STORMS WILL AFFECT INTERIOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCALLY HIGHER AMOUNTS...ARE EXPECTED IN SOUTHEAST GEORGIA. LESSER AMOUNTS ARE ANTICIPATED OVER NORTHEAST FLORIDA. RAINFALL OVER GEORGIA WILL AGGRAVATE THE FLOODING ALONG THE ALTAMAHA RIVER. THERE IS ALSO A CHANCE OF MINOR LOW LAND FLOODING ACROSS THE REMAINDER OF INTERIOR SOUTHEAST GEORGIA. SPOTTER ACTIVATION IS REQUESTED FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY OF NORTH FLORIDA. ADDITIONAL SPOTTER ACTIVATION MAY BE REQUIRED BY MID-MORNING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 8:02 AM EST | Severe Thunderstorm Warning | JAX | Atkinson | 58 min |
| Mar 15, 8:10 AM EST | Severe Thunderstorm Warning | JAX | Coffee | 65 min |
| Mar 15, 8:57 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Coffee | 63 min |
| Mar 15, 9:21 AM EST | Tornado Warning | JAX | Appling | 29 min |
| Mar 15, 9:38 AM EST | Severe Thunderstorm Warning | JAX | Wayne | 37 min |
| Mar 15, 9:58 AM EST | Severe Thunderstorm Warning | JAX | Atkinson, Clinch | 47 min |
| Mar 15, 10:08 AM EST | Severe Thunderstorm Warning | JAX | Ware | 42 min |
| Mar 15, 10:51 AM EST | Severe Thunderstorm Warning | JAX | Ware | 24 min |
| Mar 15, 11:02 AM EST | Severe Thunderstorm Warning | JAX | Pierce | 43 min |
| Mar 15, 11:15 AM EST | Tornado Warning | JAX | Pierce | 30 min |
| Mar 15, 2:28 PM EST | Severe Thunderstorm Warning | JAX | Camden, Glynn | 47 min |
| Mar 15, 3:45 PM EST | Severe Thunderstorm Warning | JAX | Charlton, Clinch, Ware | 45 min |
Nearby
Tornado Warnings in Georgia, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.